I have chronic interstitial pneumonia and lung fibrosis. My pulmonary doc put me on 70mg prednisone daily for 6 months. After 3 weeks, I went psychotic. I have taken weekly tapers on and off all my life. My regular doc has tapered me down over the past 3 weeks and now I am to take 10 mg per day for the next month. The high dosage was to kill the inflammatory pneumonia that is throughout my lungs. I now wonder if 10 mg daily will do much of anything. I still have to take an anxiety pill as I get the shakes and get angry easily. Is there any suggestion that this 10 mg a day will be enough to kill the pockets of pneumonia, which then turns into the fibrosis? I am at my wits end. This medicine is awful with side effects. The open lung biopsy 8 weeks ago has left me with terrible rib, muscle and nerve pain and the doctors will not relieve this pain for some reason. I would appreciate any advice or help.
EWWW... That is a very high dose. I have talked to lots of asthmatics and haven't heard of an oral dose that high. Psychosis... gosh yeah, that would be a side effect for that dose and length of a time, and constipation some thing HORRIBLE!!! Acid reflux... Oh, and I hope you are taking prescription strength vitamin D (or at least have a dr monitoring your vitamin D level) and plenty of calcium and possibly something like Boniva (or consider having a Dexa scan done).
I think the question now would be what would be effective yet allow you to maintain some sense of sanity. I have a friend that is hospitalized frequently for asthma (intubated and everything that goes with it) she is routinely kept on 10 mg dose for long periods of time. My non-professional opinion would be that it should be effective. It might take longer, but you are reducing all the other side effects at the same time. Personally, worth the trade off.
You might want to talk to your dr about seeing an endochrinologist to start monitoring how your hormonal system is responding to all the pred use. You should also be monitoring your blood sugar levels for signs of diabetes.
You are very correct. Pred is a very nasty medicine, but sometimes those of us with chronic inflamatory illnesses have to take the stuff.
I hope you feel better and that the 10 mg dose does its job well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.